| Catalog Number |
254500652 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the attune spacer shim sz5/6x6mm broke in half during case setup.There was no patient harm or surgical delay.All parts were accounted for.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).Investigation summary = > it was reported that the attune spacer shim sz5/6x6mm broke in half during case setup.There was no patient harm or surgical delay.All parts were accounted for.Replacement is needed.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that it is broken in half.Both broken pieces were returned for evaluation.No other anomalies were noted.The failure mode is consistent with using a device in a prying motion to disassemble the mating instruments after trialing resulting in material overload at the smallest cross-sectional area in middle of the shim.No material or manufacturing defects were observed that would have contributed to the fracture.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune shim sz5 6mm would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to an unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.